Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisolone and blood glucose


05-08-2014, 11:17 AM   #1
GreenwichUK
 
GreenwichUK's Avatar
 
Join Date: Jun 2013
Location: London, United Kingdom

My Support Groups:
Prednisolone and blood glucose

I've now been on pred for two weeks and am tapering down but have noticed symptoms that indicate increasingly high blood glucose over the last few days (very frequent urination, constant thirst, tiredness, blurred vision). I got a fasted blood test in the morning but wondered if anyone else has had a similar experience and if it's something that goes away as you get down to a lower dose?


05-08-2014, 03:42 PM   #2
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
I haven't experienced that, no. It does make me worry about your iron or B12 levels though. I was going to ask if you were tested recently, but I guess you're still waiting for the results.
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
05-08-2014, 03:47 PM   #3
GreenwichUK
 
GreenwichUK's Avatar
 
Join Date: Jun 2013
Location: London, United Kingdom

My Support Groups:
I was last tested a month ago and iron and B were fine although D was very low. They're testing them all again tomorrow though so I'll know on Monday


05-09-2014, 06:02 AM   #4
SupportiveMom
Forum Monitor
 
SupportiveMom's Avatar
 
Join Date: Mar 2013
Location: Toronto, Ontario

My Support Groups:
D is so important to those of us with Crohn's. I know you are waiting on blood work, and that makes me ancy wondering. No experience here on your symptoms with a taper of prednisone, but it seems something else is at play. Keep jotting down your symptoms and discuss Monday. It sounds to me like a vitamin issue so make sure you are taking your multivitamin if you can.

__________________
Mom of 16 yr. girl w/Indeter.Colitis Sep. 2012(age 11) Nov.2012 Crohn's Sep. 2014 Crohn's Colitis, UC Nov 2015, Crohn's Feb. 2016

Ileostomy surgery July 2015

Current Meds: None!
Previous Meds: Humira, Remicade, Methotrexate, Cipro, Flagyl, Zofran, Cortifoam, 5-ASA suppository, Questran, Mezavant, EEN (Peptamen Jr. 1.5) by NG tube, Antibiotic Cocktail (Vancomycin, Metronidazole & Doxycycline), Simponi, Prevacid, Imuran, prednisone
ibdsupportivmom.wordpress.com ☆
05-09-2014, 08:04 AM   #5
Catherine
Moderator
 
Catherine's Avatar
 
Join Date: Jan 2012
Location: Melbourne, Victoria, Australia

My Support Groups:
Do you have diabetes,? prednisone can make glucose levels harder to control. You need to contact gp.
__________________
Catherine
Mother of Sarah dx aged 16, Jan 2012
DX - CD 1/12, asthma
Small bowel to small bowel fistula

Meds: ), azathioprine 200mg, Mesalazine 1.2g x 2, seretide 250 x 2 (asthma), ventolin (as needed)

Currently no supplements.

Has previously taken Multi B, Caltrate, B12 & Iron

Prednisolone (from 30 mg 01/02/2012 to 17/06/2012, 30mg 24/10/12-28/12/12, 50mg 24/1/13-27/4/13)
05-09-2014, 08:48 AM   #6
GreenwichUK
 
GreenwichUK's Avatar
 
Join Date: Jun 2013
Location: London, United Kingdom

My Support Groups:
Had my blood tested again this morning and I'm still d deficient, also now flaring again so they've bumped my pred dose back up. Thankfully not diabetic but blood glucose is being kept an eye on


Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisolone and blood glucose
Thread Tools


All times are GMT -5. The time now is 10:46 PM.
Copyright 2006-2017 Crohnsforum.com